Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Charleston, WV

July 27, 2014Washington County, Ohio; Pleasants County, Ritchie County, Tyler County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2014, 6:23 PM EDT for Washington County, Ohio; Pleasants County, Ritchie County, Tyler County, West Virginia. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 6:23 PM EDT (22:23 UTC)
Expired
Jul 27, 2014, 7:30 PM EDT
In force
67 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:18 PM EDTFUNNEL CLOUDPennsboro, WVFUNNEL CLOUD SPOTTED--NO TOUCHDOWN
Jul 27, 7:18 PM EDTTSTM WND DMGEllenboro, WVSTRUCTURAL DAMAGE TO BUILDING IN ELLENBORO. 1 HOME DESTROYED. TREES TOPPED
Jul 27, 7:18 PM EDTTSTM WND DMGEllenboro, WVSTRUCTURAL DAMAGE TO BUILDING IN ELLENBORO. UNSURE ON THE EXTENT OF THE DAMAGE
Jul 27, 7:18 PM EDTTSTM WND DMGEllenboro, WVTREES DOWN ALL ALONG RT 16 FROM ELLENBORO NORTH TO PLEASANTS COUNTY
Jul 27, 7:18 PM EDTTSTM WND DMGMaxwell, WVTIME ESTIMATED FROM RADAR. MULTIPLE TREES BLOCKING TURKEY RUN OFF RT 16. CREWS ARE STILL ATTEMPTING TO CLEAR THE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:44 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS51 KRLX 272223
SVRRLX
OHC167-WVC073-085-095-272330-
/O.NEW.KRLX.SV.W.0087.140727T2223Z-140727T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
623 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTH CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MARIETTA...

* UNTIL 730 PM EDT

* AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHWEST OF MARIETTA...OR NEAR BEVERLY...MOVING SOUTHEAST AT
  45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PENNSBORO...NORTH BEND STATE PARK AND BELMONT.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 14 IN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM
EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3943 8071 3921 8109 3936 8140 3940 8141
      3941 8144 3940 8148 3949 8167 3959 8154
      3959 8149 3960 8148
TIME...MOT...LOC 2223Z 299DEG 37KT 3956 8158

$$

25
3 follow-up statements
833 
WWUS51 KRLX 272251
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
651 PM EDT SUN JUL 27 2014

OHC167-WVC073-085-095-272330-
/O.CON.KRLX.SV.W.0087.000000T0000Z-140727T2330Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-RITCHIE WV-
651 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTH CENTRAL RITCHIE...TYLER...PLEASANTS AND EASTERN WASHINGTON
COUNTIES...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF NEWPORT...OR 6 MILES EAST OF MARIETTA...
MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
ISLAND...BELMONT...ST. MARYS...SCHULTZ...POINT LOOKOUT...MAXWELL...
ARVILLA...PIKE...HEBRON...WICK...NORTH BEND STATE PARK...HIGHLAND...
ELLENBORO...PENNSBORO...MOUNTAIN AND ALMA

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 8 IN OHIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM
EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3943 8071 3921 8109 3936 8140 3940 8141
      3941 8148 3943 8152 3958 8139
TIME...MOT...LOC 2251Z 300DEG 31KT 3943 8130

$$

25
427 
WWUS51 KRLX 272313
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
713 PM EDT SUN JUL 27 2014

OHC167-WVC073-085-095-272330-
/O.CON.KRLX.SV.W.0087.000000T0000Z-140727T2330Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-RITCHIE WV-
713 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTH CENTRAL RITCHIE...TYLER...PLEASANTS AND EAST CENTRAL
WASHINGTON COUNTIES...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAXWELL...OR NEAR ST. MARYS...MOVING SOUTHEAST AT 35
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIKE...
HEBRON...WICK...NORTH BEND STATE PARK...HIGHLAND...ELLENBORO...
PENNSBORO...MOUNTAIN AND ALMA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM
EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3943 8071 3921 8109 3936 8135 3951 8123
TIME...MOT...LOC 2312Z 300DEG 31KT 3935 8110

$$

25
045 
WWUS51 KRLX 272327
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
727 PM EDT SUN JUL 27 2014

OHC167-WVC073-085-095-272336-
/O.EXP.KRLX.SV.W.0087.000000T0000Z-140727T2330Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-RITCHIE WV-
727 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RITCHIE...
TYLER...PLEASANTS AND EAST CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT
730 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
CENTRAL VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM
EDT SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3943 8071 3921 8109 3936 8135 3951 8123
TIME...MOT...LOC 2326Z 300DEG 31KT 3929 8097

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:24 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 27, 5:24 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT SUN JUL 27 2014

.SYNOPSIS...
COLD FRONT WITH STRONG TO SEVERE STORMS PASSES EAST TONIGHT. UPPER
LEVEL DISTURBANCES WILL AFFECT THE AREA THROUGH MONDAY...WITH
LINGERING CONVECTION. COOLER AND DRIER AIRMASS MID WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...MESOSCALE UPDATE...
500 PM UPDATE...

EARLIER CLOUDS HAVE REALLY DENTED CONVECTIVE INITIALIZATION THIS
AFTN ACROSS ALMOST ALL OF CWA. SOME PARTIAL CLEARING THOUGH IN
THE LAST FEW HRS ACROSS WV HAS ALLOWED SOME SFC HEATING AND WITH
VERY FAVORABLE DYNAMICS AND SHEAR...CANT RULE OUT SOME STORMS
FIRING ACROSS THE LOWLANDS AND INTO THE MTNS NEXT FEW HRS.
NONETHELESS...A VERY STOUT DRY AIR PUNCH IN THE H7-H6 LYR IS
RAPIDLY ADVANCING E THRU S OH AND N KY AHEAD OF COLD FRONT. THIS
IS CLEARLY EVIDENT ON SATELLITE IMAGERY WITH LACK OF VERTICAL CU
DEVELOPMENT ACROSS N KY. THIS WILL ESSENTIALLY CAP US OUT WITH
JUST A BKN LINE WITH COLD FRONT LATER. SO THE WINDOW FOR STRONG TO
SVR STORMS SEEMS TO BE CLOSING. HAVE DROPPED POPS CONSIDERABLY
ACROSS MOST AREAS THIS AFTN EXCEPT SW VA WHICH IS GETTING CLIPPED
BY E KY CONVECTION. DID ALLOW SOME RAMP UP IN THE MTNS THIS EVE
BUT OTHERWISE...CAPPING WITH CHANCE POPS AND SCT WORDING. NIXED
FLASH FLOOD WATCH GIVEN LACK OF COVERAGE. WILL BE EVALUATING
TORNADO WATCH SHORTLY.

PREVIOUS DISCUSSION BELOW...
OVERNIGHT...VIGOROUS UPPER LOW CONTINUES TO DIG E/SE-WARD ACROSS
THE CENTRAL GREAT LAKES TOWARDS THE EASTERN GREAT LAKES AREA BY
12Z MON...WITH LARGE SCALE FORCING FOR DESCENT OVERSPREADING THE
FORECAST AREA BY AND AFTER 06Z MON. ASSOC SURFACE COLD FRONT WILL
PUSH ACROSS FROM WEST TO EAST ROUGHLY BTWN 02Z-06Z WITH ONLY A
SUBTLE WIND SHIFT. STILL EXPECTING THE BULK OF THE ORGANIZED
CONVECTION TO PUSH EASTWARD BY THE 00Z MON TIME FRAME...BUT WILL
LAG AT LEAST CHANCE POPS AHEAD OF THE FRONT ITSELF. SOME STORMS IN
FACT GOING UP JUST EAST OF CHICAGO AT THIS TIME...WELL BEHIND THE
MAIN CLUSTER IN CENTRAL OH. GENERAL FORECAST IS ON TRACK
HOWEVER...WITH ONLY MINOR MAINLY COSMETIC ADJUSTMENTS. STILL HAVE
MUCH OF THE PRECIP ENDING BTWN 06Z-12Z BUT ALLOW FOR INCREASED
POPS AS THE DAY PROGRESSES MONDAY WITH A SECONDARY PUSH OF COOLER
AIR POST-TROUGH WITH A RIPPLE MOVING THROUGH THE BACKSIDE ON
NORTHWEST FLOW ALOFT. MAX TEMPS IN THE MID 70S WITH PLENTY OF
CLOUD COVER STILL APPEAR ON TRACK.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A SECONDARY COLD FRONT SLIDES FROM THE NORTHWEST WITH ANOTHER
REINFORCING BATCH OF SHOWERS AND STORMS IN COOLER AIR ALOFT MONDAY
EVENING.

A COOLER AIRMASS WILL MOVE OUR WAY UNDER NORTHERLY FLOW TO PRODUCE
FRESHER TEMPERATURES...GENERALLY IN THE MID TO LOW 70S
LOWLANDS...RANGING TO THE LOWER 60S HIGHER ELEVATIONS. MODELS SHOW
H850 TEMPERATURES DROPPING INTO THE UPPER SINGLE DIGITS UNDER WEAK NORTH
NORTHWEST FLOW.

BROAD HIGH PRESSURE...EXTENDING FROM THE NORTHERN PLAINS...EAST
SOUTHEAST INTO THE OH VALLEY AND WV...WILL PROVIDE DRY AND COOLER
THAN NORMAL TEMPERATURES THROUGH THE PERIOD. HOWEVER...H5 CHARTS
SUGGEST ADDITIONAL WEAK SHORTWAVES IN THE PERIPHERY OF THE MAIN
STRONG UPPER LEVEL LOW WAY NORTH OVER CANADA.

USED THE BIAS CORRECTED CONSENSUS MOS FOR TEMPERATURES THROUGH THE
PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE CONTINUES IN CONTROL THROUGH THE END OF THE WEEK...WITH
NEAR NORMAL TEMPERATURES.

USED HPC GUIDANCE FOR MOST PART OF THE FORECAST ELEMENTS THROUGH
THE PERIOD.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
18Z SUNDAY THRU 18Z MONDAY...

STRONG TO SEVERE THUNDERSTORMS CURRENTLY OVER CENTRAL OHIO AND
EASTERN KENTUCKY WILL CONTINUE TO MOVE RAPIDLY EASTWARD. THESE
WILL TRANSVERSE THE AREA WEST TO EAST PRIMARILY BTWN 18Z-19Z
ACROSS SE OHIO...CENTRAL WV AROUND 20Z-21Z...AND PUSHING INTO THE
MOUNTAINS AROUND THE 23Z SUN TO 02Z MON TIME FRAME. AGAIN...SOME
OF THE STORMS MAY BE SEVERE. STRONG WINDS...LARGE HAIL...ARE
POSSIBLE...AND THE THREAT OF A TORNADO EXISTS. AVIATION INTERESTS
SHOULD REMAIN AWARE OF RAPIDLY-CHANGING CONDITIONS.

AFTER 03Z...MVFR CEILINGS GRADUALLY SPREADING SOUTHEASTWARD FROM
OHIO...ASSOCIATED WITH COLD ADVECTION AND LOW LEVEL MOISTURE WHICH
MAY RESULT IN CONTINUED SCATTERED LIGHT SHOWERS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: LOW

ALTERNATE SCENARIOS: TIMING...COVERAGE...AND SEVERITY OF
THUNDERSTORMS TODAY MAY VARY...AS WELL AS ONSET OF MVFR CEILINGS
TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    M    M    H    H    H    H    M    M    L
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
NO SIGNIFICANT IFR CONDITIONS EXPECTED.

&&

.HYDROLOGY...
A SERIES OF UPPER LEVEL DISTURBANCES AHEAD OF A COLD FRONT MAY
PRODUCE AREAS OF HEAVY RAINFALL TODAY AND EARLY TONIGHT. AMPLE
MOISTURE IN THE LOW LEVELS AND STRONG FORCING ALOFT CAN BE CONDUCIVE
TO FLASH FLOODING. THIS SCENARIO COULD PRODUCE FLASH FLOODING OF
STREETS...CREEKS...SMALL STREAMS AND LOW LYING AREAS WITH REPETITIVE
SHOWERS OR STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT
TONIGHT THROUGH LATE SUNDAY NIGHT FOR OUR ENTIRE CWA.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/50
NEAR TERM...50/30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...50

HYDROLOGY...
Hazardous weather outlook, Jul 27, 1:51 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EDT SUN JUL 27 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-016>020-028>032-
039-040-047-281800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
151 PM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. STRONG DAMAGING WINDS...AND LARGE
HAIL...WILL BE THE MAIN HAZARDS. HOWEVER...A TORNADO THREAT EXISTS
AS WELL...PRIMARILY FOR SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST
CENTRAL AND SOUTHWESTERN PORTIONS OF WEST VIRGINIA...AND EXTREME
SOUTHWESTERN VIRGINIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ013>015-024>027-033>038-046-281800-
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
151 PM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. STRONG DAMAGING WINDS...AND LARGE
HAIL...WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VAZ003-004-281800-
DICKENSON-BUCHANAN-
151 PM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 445 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TODAY. STRONG DAMAGING WINDS...AND LARGE HAIL...WILL BE THE MAIN
HAZARDS. HOWEVER...A TORNADO THREAT EXISTS AS WELL...PRIMARILY FOR
SOUTHEAST OHIO...NORTHEAST KENTUCKY...WEST CENTRAL AND
SOUTHWESTERN PORTIONS OF WEST VIRGINIA...AND EXTREME SOUTHWESTERN
VIRGINIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 27, 5:12 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SUN JUL 27 2014

OHZ066-272130-
PERRY OH-
512 PM EDT SUN JUL 27 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN PERRY COUNTY UNTIL 530 PM
EDT...

AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SOMERSET...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SOMERSET AROUND 520 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3981 8225 3968 8237 3970 8238 3973 8238
      3975 8241 3983 8241 3983 8245 3984 8247
      3988 8241

25
Special weather statement, Jul 27, 5:29 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT SUN JUL 27 2014

OHZ066-272145-
PERRY OH-
529 PM EDT SUN JUL 27 2014

...SPECIAL WEATHER STATEMENT FOR CENTRAL PERRY COUNTY UNTIL 545 PM
EDT...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PERRY STATE
FOREST...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEW LEXINGTON AROUND 535 PM AND CROOKSVILLE
AROUND 540 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3983 8216 3982 8216 3983 8212 3981 8207
      3977 8207 3973 8208 3972 8202 3962 8203
      3977 8232 3985 8223

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:58 AM EDTSpecial Weather StatementRLXLawrence47 min
Jul 27, 5:12 PM EDTSpecial Weather StatementRLXPerry18 min
Jul 27, 5:29 PM EDTSpecial Weather StatementRLXPerry16 min
Jul 27, 5:35 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry25 min
Jul 27, 6:02 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington28 min
Jul 27, 2:08 AM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan52 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.